MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 410-152
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3): the device was not returned, thus no investigation could be completed.H6): the device was not returned, thus the reported failure could not be confirmed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced, and a spectranetics turbo elite laser atherectomy catheter was used to treat the patient.During use, the device was loaded over the guide wire, and when retracted from the patient, damage was observed at the proximal end.Per photo provided, a breach in the outer jacket with broken and exposed fibers were visualized, just distal to the strain relief.Another turbo elite was used to complete the procedure with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
D4): additional information: device model number, lot number, catalog number, expiration date, serial number, udi now available and populated.D9): the device was returned for evaluation 24jul2023.G3): the device evaluation and investigation were completed 07aug2023.H3): visual inspection found a 2 inch breach to the outer jacket, beginning near the distal end of the strain relief, and the outer jacket was wrinkled, distal to the breach.In this area, the inner lumen was exposed, with heavy biologics observed.All fibers in the breached area were broken, and most were exposed and burnt at the proximal end, with none of the distal fibers burnt.The remainder of the catheter was in working condition.H6): based on device evaluation and investigation, the cause of the damage could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17273876
Report Number1721279-2023-00109
Device Sequence Number5086172
Product Code MCW
UDI-Device Identifier00813132024697
UDI-Public(01)00813132024697(17)241213(10)FBD22M01A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Model Number410-152
Device Catalogue Number410-152
Device Lot NumberFBD22M01A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F TERUMO INTRODUCER SHEATH; GUIDE CATHETER MANUFACTURER/SIZE UNK; GUIDE WIRE MANUFACTURER/SIZE UNK; SECOND SPECTRANETICS TURBO ELITE CATHETER; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient SexUnknown